Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Locally noetherian commutative rings
HTML articles powered by AMS MathViewer

by William Heinzer and Jack Ohm PDF
Trans. Amer. Math. Soc. 158 (1971), 273-284 Request permission

Abstract:

This paper centers around the theorem that a commutative ring $R$ is noetherian if every ${R_P},P$ prime, is noetherian and every finitely generated ideal of $R$ has only finitely many weak-Bourbaki associated primes. A more precise local version of this theorem is also given, and examples are presented to show that the assumption on the weak-Bourbaki primes cannot be deleted nor replaced by the assumption that Spec $(R)$ is noetherian. Moreover, an alternative statement of the theorem using a variation of the weak-Bourbaki associated primes is investigated. The proof of the theorem involves a knowledge of the behavior of associated primes of an ideal under quotient ring extension, and the paper concludes with some remarks on this behavior in the more general setting of flat ring extensions.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 13.25
  • Retrieve articles in all journals with MSC: 13.25
Additional Information
  • © Copyright 1971 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 158 (1971), 273-284
  • MSC: Primary 13.25
  • DOI: https://doi.org/10.1090/S0002-9947-1971-0280472-2
  • MathSciNet review: 0280472